South Carolina, 2015

Strong Wind in South Carolina, February 2, 2015

February 2, 2015 · NWS CHS · 5 events in 3 counties and zones

A strong low-level jet shifted over the southeastern United States ahead of an approaching cold front. This led to several hours of gusty wind conditions and the issuance of a Wind Advisory over southeast South Carolina from early morning hours through early evening hours.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$13,000
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CHS wrote it up.

A strong low-level jet shifted over the southeastern United States ahead of an approaching cold front. This led to several hours of gusty wind conditions and the issuance of a Wind Advisory over southeast South Carolina from early morning hours through early evening hours.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before the first event at Feb 2, 5:48 AM EST, 42 minutes earlier.

Area forecast discussion, Feb 2, 5:48 AM EST, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
548 AM EST MON FEB 2 2015

...WINDY CONDITIONS TODAY WITH DANGEROUS MARINE CONDITIONS...

.SYNOPSIS...
A COLD FRONT WILL PASS THROUGH THE AREA THIS MORNING...WITH HIGH
PRESSURE BUILDING BACK INTO THE REGION BY TUESDAY. A STORM SYSTEM
WILL DEVELOP IN THE GULF OF MEXICO LATE WEDNESDAY AND APPROACH
THROUGH THURSDAY...DEPARTING OFF THE SOUTHEAST COAST THURSDAY NIGHT.
HIGH PRESSURE WILL BUILD IN THE WAKE OF THE COASTAL SYSTEM AND
PERSIST FOR THE WEEKEND.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
MADE MINOR ADJUSTMENTS TO HOURLY POPS THROUGH 9 AM TO TAKE CURRENT
RADAR TRENDS INTO ACCOUNT. OTHERWISE...THE FORECAST LOOKS ON
TRACK FOR THE SUNRISE UPDATE.

02/10Z SURFACE ANALYSIS PLACED THE COLD FRONT IN THE NORTH
CAROLINA FOOTHILLS AND EXTENDING SOUTH THROUGH THE SOUTH CAROLINA
UPSTATE...CENTRAL GEORGIA INTO THE CENTRAL FLORIDA PANHANDLE. VERY
LITTLE IN THE WAY OF SIGNIFICANT SHOWER ACTIVITY HAS AFFECTED
SOUTHEAST SOUTH CAROLINA AND SOUTHEAST OVERNIGHT WITH MOST OF THE
ACTIVITY YIELDING TRACE AMOUNTS AT BEST. THIS WILL CHANGE AFTER
SUNRISE AS THE APPROACHING COLD FRONT BEGINS TO MOVES THROUGH
SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA IN TANDEM WITH WEAK
TO MODERATE FORCING ASSOCIATED WITH A STRONG SHORTWAVE DIGGING
ACROSS THE OHIO AND TENNESSEE VALLEYS.

RAINFALL...IT APPEARS THE 500 HPA TROUGH WILL NEVER ACHIEVE A
NEGATIVE TILT AS A POWERFUL 150 KT JET STREAK FORMS ALONG ITS
SOUTHEASTERN FLANKS. THIS WILL LIMIT THE DEGREE OF DEEP LAYERED
FORCING THAT WILL CROSS THE AREA TODAY WHICH WILL TRANSLATE INTO A
QUICK SHOT OF MAINLY RAIN...MAINLY WITH THE FRONT ITSELF. IT
STILL APPEARS MOST EVERYONE WILL RECEIVE AT LEAST SOME MEASURABLE
RAINFALL TODAY...DESPITE THE WEAK FORCING. GRIDDED POPS WILL BE
RAISED TO 90-100 PERCENT FOR ALL AREAS. THE CORRIDOR OF HIGHEST
HOURLY POPS WILL BE TIMED WITH THE FRONT ITSELF. RAIN WILL
QUICKLY END FROM WEST-EAST LATER THIS MORNING AND INTO THE
AFTERNOON AS THE COLD FRONT PUSHES OFFSHORE AND CONSIDERABLY
DRIER/COOLER AIR BEGINS TO ADVECT IN FROM THE WEST/NORTHWEST.
THERE WILL BE A SMALL RISK FOR EMBEDDED TSTMS THIS MORNING. A FEW
LIGHTNING STRIKES HAVE BEEN NOTED UPSTREAM OVER THE PAST COUPLE OF
HOURS...SO A SLIGHT CHANCE OF TSTMS WILL BE MAINTAINED. RAINFALL
AMOUNTS WILL GENERALLY AVERAGE 0.15 INCH OR LESS WITH LOCALLY
HIGHER AMOUNTS POSSIBLY APPROACHING 0.25 INCH...ESPECIALLY ACROSS
NORTHERN AREAS.

TEMPERATURES...HIGH TEMPERATURES WILL OCCUR THIS MORNING BEFORE
THE ONSET OF STRONG COLD AIR ADVECTION. 850 HPA PROGNOSTICATIONS
SHOW TEMPERATURES FALLING FROM A MAXIMUM OF +8 TO +11C RIGHT
AROUND SUNRISE TO -2 TO +3C JUST BEFORE SUNSET. THIS WILL YIELD AN
TYPICAL DIURNAL THERMAL REGIME WITH TEMPERATURES FALLING FROM THE
UPPER 50S/LOWER 60S THIS MORNING INTO THE UPPER 40S/LOWER 50S BY
LATE AFTERNOON.

WINDS...GUSTY SOUTHWEST WINDS ARE AFFECTING THE AREA THIS MORNING
AS A POWERFUL LOW-LEVEL JET TRAVERSES THE AREA. GUSTS HAVE BEEN
APPROACHING 25-35 KT AT TIMES...MAINLY ACROSS EASTERN AREAS WHERE
THE LOW-LEVEL WIND FIELDS ARE THE STRONGEST. WINDS WILL PICK UP
EVEN MORE THIS AFTERNOON AS STRONG COLD AIR ADVECTION MOVES INTO
THE AREA IN THE WAKE OF THE PASSING UPPER TROUGH. NAM/RAP MOMENTUM
TRANSFER PROFILES SUPPORT WINDS OF 20-30 MPH WITH GUSTS TO 40 MPH
ACROSS MUCH OF SOUTHEAST SOUTH CAROLINA WITH 15-25 MPH WITH GUSTS
TO 35 MPH ACROSS SOUTHEAST GEORGIA. A WIND ADVISORY WILL BE ISSUED
FOR ALL OF SOUTHEAST SOUTH CAROLINA...INCLUDING THE BEAUFORT AND
CHARLESTON METRO AREAS. THE ADVISORY WILL START FROM THE CURRENT
TIME FOR THE COASTAL COUNTIES AND 11 AM FOR THE INLAND COUNTIES...
THEN RUN UNTIL 6 AM. THE WIND ADVISORY WILL SUPERSEDE THE LAKE
WIND ADVISORY FOR LAKE MOULTRIE.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY/...
TONIGHT...CONSIDERABLY CALMER WEATHER WILL OCCUR TONIGHT AS HIGH
PRESSURE BUILDS INTO THE AREA. CLEAR SKIES...DIMINISHING WIND AND
ONGOING COLD AIR ADVECTION WILL ALLOW TEMPERATURES TO FALL
STEADILY THROUGH THE NIGHT...SETTLING INTO THE UPPER 20S INLAND
WITH LOWER-MID 30S AT THE COAST AND FAR SOUTH. A NORTH WIND OVER
LAKE MOULTRIE WILL KEEP AREAS IMMEDIATELY DOWNWIND OF THE LAKE
SLIGHTLY WARMER INTO THE LOWER 30S...WHICH INCLUDES THE MONCKS
CORNER AREA.

TUESDAY...COLD AND DRY SURFACE HIGH PRESSURE WILL TRACK EAST ACROSS
THE AREA WITHIN NEARLY ZONAL FLOW ALOFT. COOL NORTHEAST FLOW FOR
MOST OF THE DAYTIME HOURS WILL KEEP HIGH TEMPERATURES BELOW SEASONAL
NORMALS DESPITE MOSTLY CLEAR SKIES...PEAKING IN THE LOW TO MID 50S
AWAY FROM THE EVEN COLDER COASTLINE. A SOUTHERN STREAM SHORTWAVE
WILL BE PROGRESSING INTO THE WESTERN GULF OF MEXICO OVERNIGHT...AND
WEAKER ENERGY MOVING AHEAD OF THE FEATURE WILL SUPPORT AN INCREASE
IN MAINLY HIGH CLOUDS FROM THE SOUTHWEST. TEMPERATURES ARE STILL
EXPECTED TO BECOME QUITE COLD TUESDAY NIGHT AND FALL INTO THE LOW TO
MID 30S.

WEDNESDAY...THE SOUTHERN STREAM SHORTWAVE WILL STEADILY PROGRESS
ACROSS THE GULF OF MEXICO AND SUPPORT THE DEVELOPMENT OF AN AREA OF
SURFACE LOW PRESSURE. A COASTAL TROUGH ALONG THE PERIPHERY OF
ATLANTIC HIGH PRESSURE WILL BE LIFTING THROUGH THE FORECAST AREA
AHEAD OF THE APPROACHING SYSTEM MID TO LATE DAY. NUMERICAL MODEL
SOLUTIONS CONTINUE TO STRUGGLE TO MAINTAIN CONSISTENCY IN
REPRESENTING THE STRENGTH AND TIMING OF THE GULF LOW...WITH SOME
SCENARIOS SUGGESTING THE LOW PRESSURE CENTER WILL ALREADY BE OFF THE
SOUTHEAST COAST BY DAYBREAK THURSDAY. HAVE THUS GRADUALLY INTRODUCED
RAIN CHANCES FROM SOUTH TO NORTH FROM WEDNESDAY AFTERNOON WITH THE
COASTAL TROUGH AND INTO THE NIGHT TIME PERIOD...WHEN THE LOW SYSTEM
AND ASSOCIATED SHORTWAVE APPROACH THE SOUTHEAST COAST. BEST RAIN
COVERAGE IS CURRENTLY ADVERTISED FROM MIDNIGHT TO DAWN
THURSDAY...WITH FORECAST THINKING LEANING TOWARD THE CENTER OF LOW
PRESSURE CROSSING INTO THE GEORGIA/CAROLINA WATERS DURING THAT TIME
FRAME. HIGH TEMPERATURES WILL BE THE COMBINED RESULT OF THICKENING
CLOUD COVER AND WARM ADVECTION...PEAKING CLOSE TO SEASONAL NORMALS
AROUND 60 DEGREES. LOW TEMPERATURES WILL BE NEARLY 10 DEGREES WARMER
THAN THE PREVIOUS NIGHT...REACHING THE LOW TO MID 40S UNDER
INSULATING THICK CLOUD COVER.

THURSDAY...MODELS REPRESENT THE COASTAL LOW SYSTEM AT VARYING
DEGREES OF STRENGTH AND LOCATION. HOWEVER...THE GENERAL TREND IS TO
INDICATE THE STORM SYSTEM LIFTING EAST/NORTHEAST AWAY FROM THE
COASTLINE AS THE DAY PROGRESSES...WITH STRONG SURFACE HIGH PRESSURE
BUILDING IN IT WAKE LATE IN THE DAY. RAIN COVERAGE WILL STEADILY
DECREASE FROM WEST TO NORTH ACCORDINGLY. COLD ADVECTION ON THE BACK
SIDE OF THE DEPARTING LOW WILL SUPPRESS HIGH TEMPERATURES IN THE MID
TO UPPER 50S. CLOUD COVER COULD LINGER THROUGH THE AFTERNOON AS A
STRONG UPPER TROUGH MOVES THROUGH THE EASTERN UNITED STATES.

&&

.LONG TERM /THURSDAY NIGHT THROUGH SUNDAY/...
AN UPPER TROUGH WILL MOVE OFF THE EAST COAST THURSDAY NIGHT...WHILE
STRONG SURFACE HIGH PRESSURE BUILDS INTO THE REGION. HIGH PRESSURE
WILL THEN GENERALLY CONTROL THE PATTERN FRIDAY AND SATURDAY...BEFORE
ANOTHER AREA OF LOW PRESSURE AND ASSOCIATED COLD FRONT APPROACH FROM
THE NORTHWEST SUNDAY INTO MONDAY.

WILL INDICATE RAIN CHANCES DECREASING FROM WEST TO EAST THURSDAY
EVENING...FOLLOWED BY DRY WEATHER FRIDAY THROUGH SUNDAY AFTERNOON.
HAVE THEN RE-INTRODUCED SLIGHT TO LOW RAIN CHANCES FROM LATE SUNDAY
INTO MONDAY TO ACCOUNT FOR THE APPROACHING FRONTAL SYSTEM EARLY NEXT
WEEK.

HIGH TEMPERATURES ON FRIDAY WILL BE FAR BELOW NORMAL WITHIN A COLD
AIR MASS INTRODUCED BY THE CANADIAN HIGH PRESSURE...PEAKING ONLY IN
THE MID TO UPPER 40S WITHIN BREEZY NORTH/NORTHEAST FLOW. LOW
TEMPERATURES FRIDAY NIGHT WILL FALL INTO THE UPPER 20S INLAND TO LOW
30S CLOSER TO THE COAST. BELOW NORMAL TEMPERATURES WILL CONTINUE
THROUGH SATURDAY...BEFORE CONDITIONS MODERATE BACK TO SEASONAL
AVERAGES FOR EARLY NEXT WEEK AHEAD OF THE NEXT STORM SYSTEM.

&&

.AVIATION /12Z MONDAY THROUGH FRIDAY/...
NO CHANGE TO THE CURRENT FORECAST PHILOSOPHY. A BAND OF MAINLY
LIGHT RAIN WILL PASS THROUGH THE TERMINALS ROUGHLY 13-16Z AS A
COLD FRONT PUSHES THROUGH. EXPECT PREVAILING MVFR CIGS/VSBYS...BUT
MAY BRIEFLY DROP TO IFR CIGS ON OCCASION WITHIN THE MAIN RAIN
BAND. WILL NOT SHOW IFR CONDITIONS ATTM GIVEN THE BRIEF NATURE OF
THESE CONDITIONS. VFR WILL RETURN BY LATE MORNING AS HIGH PRESSURE
BUILDS IN BEHIND THE FRONT. GUSTY WINDS WILL PERSIST AT BOTH
TERMINALS THROUGH EARLY EVENING...APPROACHING 30 KT AT TIMES.

EXTENDED AVIATION OUTLOOK...VFR CONDITIONS WILL PREVAIL INTO MID OR
LATE WEEK PENDING THE DEVELOPMENT AND TRACK OF LOW PRESSURE FROM THE
GULF OF MEXICO.

&&

.MARINE...
TODAY...DANGEROUS MARINE CONDITIONS WILL AFFECT THE COASTAL WATERS
TODAY. GALES ARE ALREADY OCCURRING AT BUOY 41004 AND LIKELY EXTEND
INTO THE EASTERN PORTIONS OF THE GEORGIA OFFSHORE ZONE PER LATEST
SHORT TERM MODEL OUTPUT. WINDS ARE BEING LIMITED SOMEWHAT OVER THE
NEARSHORE WATERS WHERE WATER TEMPERATURES ARE CONSIDERABLY COOLER
AND MIXING PROFILES ARE NOT IDEAL. THIS WILL CHANGE LATER THIS
MORNING AS MIXING PROFILES DEEPEN WITH THE ONSET OF STRONG COLD
AIR ADVECTION IN THE WAKE OF A PASSING COLD FRONT. THE COMBINATION
OF STRONG COLD AIR ADVECTION AND POST-FRONTAL ISALLOBARIC
INFLUENCES WILL LIKELY LEAD TO SEVERAL HOURS OF HIGH WINDS ACROSS
ALL MARINE ZONES WITH GALES LIKELY OCCURRING OVER THE SOUTH
CAROLINA NEARSHORE WATERS...CHARLESTON HARBOR AND THE GEORGIA
OFFSHORE WATERS. GALE WARNINGS WILL BE EXTENDED INTO AMZ330-352
BASED ON THIS. CONDITIONS LOOK TO REMAIN JUST BELOW GALES FOR THE
GEORGIA NEARSHORE WATERS WHERE A STRONG SMALL CRAFT ADVISORY WILL
BE MAINTAINED. SEAS WILL PEAK 4-7 FT...EXCEPT 6-9 FT NEARSHORE
WATERS AND 7-10 FT OFFSHORE WATERS AT MID-MORNING JUST AHEAD OF
THE FRONT...THEN BEGIN TO SUBSIDE AS WINDS TURN OFFSHORE.

TONIGHT...GALES WILL LINGER OVER THE GEORGIA OFFSHORE WATERS
THROUGH LATE EVENING BEFORE DIMINISHING. EXPECT STEADILY
IMPROVEMENT OVER THE ENTIRE MARINE AREA OVERNIGHT AS HIGH PRESSURE
BUILDS INTO THE REGION.

TUESDAY THROUGH FRIDAY...MARINE CONDITIONS WILL BE ON AN IMPROVING
TREND TUESDAY...AS SURFACE HIGH PRESSURE MOVES ACROSS THE MARINE
ZONES. EXPECT WINDS/SEAS TO REMAIN BELOW ANY ADVISORY CRITERIA
THROUGH AT LEAST WEDNESDAY. LOW PRESSURE WILL DEVELOP AND ORGANIZE
IN THE GULF OF MEXICO WEDNESDAY AND MOVE TOWARD THE SOUTHEAST
COASTLINE LATE WEDNESDAY INTO EARLY THURSDAY. SMALL CRAFT ADVISORIES
MAY BE REQUIRED DURING THIS TIME FRAME...AS A TIGHTER GRADIENT
DEVELOPS BETWEEN THE COASTAL LOW AND STRONG HIGH PRESSURE BUILDING
INLAND.

&&

.TIDES/COASTAL FLOODING...
STRONG OFFSHORE WINDS WILL DEVELOP IN WAKE OF THE COLD FRONT THIS
MORNING AND WILL LEAD TO THE DEVELOPMENT OF BLOW-OUT TIDES WITH
THE EARLY AFTERNOON LOW TIDE CYCLE. TIDES COULD RUN AS MUCH AS 1-2
FT BELOW PREDICTED LEVELS WITH LEVELS POSSIBLY DROPPING AS LOW AS
-1.0 FT MLLW. AS A RESULT...CURRENTS WILL BE STRONGER THAN NORMAL
AND UNDERWATER STRUCTURES AND SURFACES WILL BECOME EXPOSED THAT
OTHERWISE MIGHT NOT BE A PROBLEM DURING HIGHER TIDE LEVELS.

A MARINE WEATHER STATEMENT HAS BEEN ISSUED UNTIL 2 PM EST TO
ADDRESS THIS EVENT.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...WIND ADVISORY FROM 11 AM THIS MORNING TO 6 PM EST THIS EVENING
     FOR SCZ040-042>045-047.
     WIND ADVISORY UNTIL 6 PM EST THIS EVENING FOR SCZ048>052.
MARINE...GALE WARNING UNTIL 6 PM EST THIS EVENING FOR AMZ330-350-352.
     SMALL CRAFT ADVISORY UNTIL 1 AM EST TUESDAY FOR AMZ354.
     GALE WARNING UNTIL 11 PM EST THIS EVENING FOR AMZ374.

&&

ST/WMS
Hazardous weather outlook, Feb 2, 3:56 AM EST, 2 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
356 AM EST MON FEB 2 2015

AMZ374-030900-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
356 AM EST MON FEB 2 2015

...GALE WARNING IN EFFECT UNTIL 11 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

AMZ330-350-352-030900-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
356 AM EST MON FEB 2 2015

...GALE WARNING IN EFFECT UNTIL 6 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

BLOW OUT TIDES...BLOW OUT TIDES ARE LIKELY THIS AFTERNOON AS
STRONG OFFSHORE WINDS DEVELOP. LEVELS COULD DROP AS LOW AS
NEGATIVE 1 FOOT MEAN LOWER LOW WATER. MARINERS ARE URGED TO
NAVIGATE WITH EXTREME CARE AS CURRENTS WILL BE STRONGER THAN
NORMAL AND UNDERWATER STRUCTURES AND SURFACES WILL BECOME EXPOSED
THAT OTHERWISE MIGHT NOT BE A PROBLEM DURING HIGHER TIDE LEVELS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

SCZ040-042>045-047-030900-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-
356 AM EST MON FEB 2 2015

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 6 PM EST THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

GAZ087-088-099>101-114>119-137>141-030900-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
356 AM EST MON FEB 2 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

AMZ354-030900-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
356 AM EST MON FEB 2 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

BLOW OUT TIDES...BLOW OUT TIDES ARE LIKELY THIS AFTERNOON AS
STRONG OFFSHORE WINDS DEVELOP. LEVELS COULD DROP AS LOW AS
NEGATIVE 1 FOOT MEAN LOWER LOW WATER. MARINERS ARE URGED TO
NAVIGATE WITH EXTREME CARE AS CURRENTS WILL BE STRONGER THAN
NORMAL AND UNDERWATER STRUCTURES AND SURFACES WILL BECOME EXPOSED
THAT OTHERWISE MIGHT NOT BE A PROBLEM DURING HIGHER TIDE LEVELS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

SCZ048>052-030900-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-TIDAL BERKELEY-
356 AM EST MON FEB 2 2015

...WIND ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Local storm report, Feb 2, 3:37 AM EST, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
337 AM EST MON FEB 02 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0155 AM     NON-TSTM WND GST 39 SSE CENTENARY        32.50N  79.10W
02/02/2015  M45 MPH          AMZ370             SC   BUOY

            BUOY 41004 REPORTED A PEAK WIND GUST OT 39 KNOTS...45
            MPH.

&&

EVENT NUMBER CHS1500093
Local storm report, Feb 2, 3:39 AM EST, 2 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
339 AM EST MON FEB 02 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0251 AM     NON-TSTM WND GST MARINE CORPS AIR STATIO 32.49N  80.70W
02/02/2015  M41 MPH          BEAUFORT           SC   ASOS

            BEAUFORT MCAS REPORTED A PEAK WIND GUST OF 41 MPH.

&&

EVENT NUMBER CHS1500094
Local storm report, Feb 2, 4:49 AM EST, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
449 AM EST MON FEB 02 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0443 AM     NON-TSTM WND GST CHARLESTON AIRPORT      32.90N  80.04W
02/02/2015  M41 MPH          CHARLESTON         SC   ASOS

            WINDS AT THE CHARLESTON AIRPORT WERE SUSTAINED 32 MPH
            WITH A GUST TO 41 MPH.

&&

EVENT NUMBER CHS1500095
Local storm report, Feb 2, 5:17 AM EST, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
517 AM EST MON FEB 02 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0432 AM     NON-TSTM WND GST 39 SSE CENTENARY        32.50N  79.10W
02/02/2015  M47 MPH          AMZ370             SC   BUOY

            BUOY 41004 REPORTED A PEAK WIND GUST OF 41 KNOTS...47
            MPH.

&&

EVENT NUMBER CHS1500096
Local storm report, Feb 2, 5:58 AM EST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
558 AM EST MON FEB 02 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0533 AM     NON-TSTM WND GST 4 ESE CHARLESTON        32.75N  79.87W
02/02/2015  M41 MPH          AMZ330             SC   MESONET

            THE WEATHERFLOW SENOR AT FORT SUMTER REPORTED A WIND
            GUST OF 36 KNOTS...41 MPH.

&&

EVENT NUMBER CHS1500097
Local storm report, Feb 2, 6:18 AM EST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
618 AM EST MON FEB 02 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0506 AM     NON-TSTM WND GST 39 SSE CENTENARY        32.50N  79.10W
02/02/2015  M49 MPH          AMZ370             SC   BUOY

            BUOY 41004 REPORTED A PEAK WIND GUST OF 43 KNOTS...49
            MPH.

&&

EVENT NUMBER CHS1500098

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

5 strong wind. Local standard time, as filed.

Strong Wind, Charleston

When
February 2, 6:30 AM EST to 6:31 AM EST
Where
Charleston forecast zone
Measured
35 kt (40 mph) estimated gust
Property damage
$1,000
Reported by
Broadcast Media

The media relayed a report of a tree down on Wando Park Boulevard.

Strong Wind, Northern Colleton

When
February 2, 12:00 PM EST to 4:00 PM EST
Where
Northern Colleton forecast zone
Measured
39 kt (45 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
32.843, -80.650 (the zone’s center; the record gives no point)

A Colleton County emergency manager reported several trees down throughout the county.

Strong Wind, Southern Colleton

When
February 2, 12:00 PM EST to 4:00 PM EST
Where
Southern Colleton forecast zone
Measured
39 kt (45 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager

A Colleton County emergency manager reported several trees down throughout the county.

Strong Wind, Charleston

When
February 2, 2:45 PM EST to 2:46 PM EST
Where
Charleston forecast zone
Measured
39 kt (45 mph) estimated gust
Property damage
$1,000
Reported by
NWS Employee

A NWS employee relayed a photo from social media of a large tree that was blown down on Bees Ferry Road.

Strong Wind, Charleston

When
February 2, 4:00 PM EST to 4:01 PM EST
Where
Charleston forecast zone
Measured
39 kt (45 mph) estimated gust
Property damage
$1,000
Reported by
Broadcast Media

The media relayed a photo of a tree down near the 18th hole at The Links At Stono Ferry.

What these are

Strong Wind
Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in South Carolina in 2015Every state in 2015This day in weather historyWarnings in South Carolina, February 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 562895, 562898, 562900, 562902, 562904.